MPN Voice
2,999 members4,560 posts

Peg Interferon Injection technique

Hi everyone,

I inject Peg Interferon weekly into my stomach. As instructed I alternate my injection and select a site approx 2 inches to the side and below my belly button. Twice in the last 3 injections I have clear fluid on my stomach which I am assuming is the Interferon coming out of the syringe somehow. I'm not really sure what's going on. Both times it has been as I inject to the left of my belly button. Has anyone else had this ? Does anyone know the possible causes ? Is it my injection technique ?

Any advice would be greatly appreciated.

Thanks

Jocko

7 Replies
oldestnewest

Hi Jocko,

I suggest you discuss injection location/technique with your nurse or doctor.

I have had tiny amounts of interferon leak if I withdraw the syringe too quickly and/or if I pinch the skin while injecting - so I now make sure to relax the skin, inject slowly and count to 20 before withdrawal of the needle, which seems to work ok.

2 likes
Reply

Hi Andy,

Thanks for the reply.

Yeah I do pinch the skin and the liquid is there before withdrawal. I'm guessing it's something to do with pinching as it happens sometimes and not others. It's annoying and worrying because it seems I'm not getting my dose. I'll see how it goes next week and if it's no good I'll speak to the nurse for some help.

Jocko

1 like
Reply

Hi Jocko, I use regular injection over last couple years and depending where I inject in tum I sometimes get clear fluid drops but this occurred more when I was retaining fluid when using steroids. Very occasionally I might get watery blood. I assumed it was just my bodily fluid leaking out rather than the drug (in my case red / white cell boosters) but with everything else going on I wasn't concerned with it.

But if I were you I would defiantly ask as you want the whole dose staying in to be fully effective. Good luck with your treatment. -Chris

Reply

Oh Andy, I really would like to dry peg. instead of H. I really don’t think I could inject.

Reply

Good luck Jocko. I take my hat off to you. I’m on H. I often wish I could try peg. Your experience is telling me to count my blessings.

Reply

Hello Jackie

I've had that happen a couple of times. I inject into my thighs and my abdomen alternating sides like you. Both times the fluid has come out have been abdomenal. I have assumed I withdrew the needle too quickly or didn't have it fully inserted. I've been sure the fluid is the Pegasus. It hasn't caused any problems.

Reply

I did interferon shots for two years and I got leg nerve damage and had bad pain in my legs took Vicodin for two year methadone for eight years and now trying to kick Suboxone that I am one for one year. Was up to 16mg down to one mg an going to stop in month. It's been hell hate Suboxone bad no sleep no sex drive takes pain but not worth the hell so only if on methadone it's worse. Went from twenty mg to ten mg in five months cried every night cause built tolerance doctor would not increase five more mg so went to Suboxone with new doctor. It's bad but the weaning off is easier but not much just didn't cry nightly but was up. Still have the leg pain and don't know what's next cause of the opioids war they will tell me to suffer scared I will be in pain till death but guessing on that part maybe they will but the nurce asked me what was I going to do after I quit Suboxone said I don't know.

Reply

You may also like...